Alert archive / Michigan / Small Craft Advisories in 2015
Small Craft Advisory 78, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Nov 22, 2015, 3:54 PM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2015, 3:54 PM EST (20:54 UTC)
- Expired
- Nov 23, 2015, 5:14 AM EST
- In force
- 13 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
497 WHUS73 KAPX 222054 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 354 PM EST SUN NOV 22 2015 LHZ349-231600- /O.NEW.KAPX.SC.Y.0078.151122T2054Z-151123T1600Z/ STURGEON POINT TO ALABASTER MI- 354 PM EST SUN NOV 22 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-342-344>346-231600- /O.EXT.KAPX.SC.Y.0077.000000T0000Z-151123T1600Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 354 PM EST SUN NOV 22 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
2 follow-up statements
082 WHUS73 KAPX 230333 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1033 PM EST SUN NOV 22 2015 LHZ349-231145- /O.CON.KAPX.SC.Y.0078.000000T0000Z-151123T1600Z/ STURGEON POINT TO ALABASTER MI- 1033 PM EST SUN NOV 22 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-342-344>346-231145- /O.CON.KAPX.SC.Y.0077.000000T0000Z-151123T1600Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1033 PM EST SUN NOV 22 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
825 WHUS73 KAPX 231014 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 514 AM EST MON NOV 23 2015 LHZ349-231115- /O.CAN.KAPX.SC.Y.0078.000000T0000Z-151123T1600Z/ STURGEON POINT TO ALABASTER MI- 514 AM EST MON NOV 23 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ323-342-344>346-231115- /O.CAN.KAPX.SC.Y.0077.000000T0000Z-151123T1600Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 514 AM EST MON NOV 23 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 22, 3:47 PM EST, 7 minutes earlier.
Area forecast discussion, Nov 22, 3:47 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
347 PM EST SUN NOV 22 2015
.NEAR TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 345 PM EST SUN NOV 22 2015
IMPACT WEATHER: MORE LAKE EFFECT SNOW.
SYNOPTIC PATTERN AND OBSERVATIONS:
THIS AFTERNOON...UPPER TROUGHING OVERHEAD WITH ONE SFC LOW PRESSURE
LIFTING NORTH THROUGH QUEBEC AND ANOTHER WEAKER CLIPPER SYSTEM
CROSSING MANITOBA. A WARM FRONT EXTENDED SOUTH FROM THIS CLIPPER
THROUGH MN/IA. LOW TO MID LEVEL WAA WAS PUSHING INTO THE WESTERN
GREAT LAKES. PRECIPITATION WAS LIGHT WITH THE CLIPPER AS SNOWS ARE
DEVELOPING ACROSS MN AND INTO FAR NW WI. THERE WAS ANOTHER BATCH OF
LIGHT SNOW/FLURRIES SEEN DRIFTING ENE INTO MID LAKE MICHIGAN FROM
GRB. WE STILL HAVE PRE-EXISTING LAKE EFFECT SNOW SHOWERS AIDED BY
DIURNAL "HEATING"...FLOATING ACROSS THE WESTERLY SNOW BELTS...BUT
HIGHER PRESSURE/ANTICYCLONIC FLOW AND BACKING WINDS ARE WEAKENING
THESE SNOW SHOWERS...WHILE ALSO STARTING TOP PUSH THEM INCREASINGLY
TO THE NE...AS THE LOW LEVEL CLOUD BEARING WINDS TURN MORE SW WITH
TIME. A FEW HEFTIER SNOW SHOWERS CONTINUE TO HIT AREAS ALONG AND
NORTH OF M-28 IN CHIPPEWA COUNTY.
SYNOPTIC PATTERN EVOLUTION AND ASSOCIATED WEATHER:
THE DIURNALLY ENHANCED SNOW SHOWERS WILL DIE OFF THIS EVENING...AND
ANY REMAINING SNOW SHOWERS IN CHIPPEWA COUNTY WILL SHOVE OFF TO THE
NORTH OVER THE NEXT FEW HOURS. WINDS WILL QUICKLY SETTLE IN FROM THE
SW EARLY THIS EVENING...AND WILL CONTINUE TO PUSH SOME SCATTERED
LIGHT LAKE EFFECT UP THROUGH THE COUNTIES BORDERING LAKE MICHIGAN.
THIS ACTIVITY LOOKS TO GET ENHANCED PRETTY QUICKLY THIS EVENING
FROM THE BATCH OF LIGHT SNOW AND FLURRIES COMING FROM GRB/MID LAKE
MICHIGAN. NOT EXPECTING TO HEAVY OF SNOWS THROUGH MIDNIGHT...BUT THE
PRESENCE OF SNOWS WILL BE GREATER THAN ORIGINALLY THOUGHT. THE MAIN
ACTION COMES TONIGHT...AS THE WARM FRONT NEARS AND MOISTURE DEEPENS
AHEAD OF THE PARENT SHORTWAVE. THE LOW LEVEL SW FLOW WILL BE FIRMLY
IN PLACE AND THE LOW LEVEL THERMAL REGIME IS STILL EASILY SUFFICIENT
FOR LAKE EFFECT PROCESSES/MOISTURE FLUX. THE STRONGEST FORCING
PUSHES SOUTH AND WEST OF US...BUT LAKE EFFECT PARAMETERS LOOK GOOD
OVERNIGHT AND INTO MONDAY. SNOWFALL RATES LIKELY EXCEED AN INCH
PER/HR ACROSS PORTIONS OF WESTERN CHIPPEWA AND MACKINAC COUNTIES AS
WELL AS IN THE GRAND TRAVERSE BAY REGION (AGAIN). WINTER WEATHER
ADVISORIES WILL BE POSTED FOR THESE AREAS...EXTENDING INTO MONDAY
MORNING (SEE BELOW).
ELSEWHERE...SKIES ARE LIKELY TO GO CLEAR FOR THE EVENING ACROSS NE
LOWER...AND MAYBE EVEN IN EASTERN UPPER BRIEFLY THIS EVENING...FOR A
RAPID DROP IN TEMPERATURE. LOWS IN THE TEENS IN THESE AREAS...WHILE
THE UPPER HALF OF THE 20S WILL BE COMMON IN THE SW LAKE EFFECT SNOW
BELTS.
&&
.SHORT TERM...(MONDAY THROUGH WEDNESDAY)
ISSUED AT 345 PM EST SUN NOV 22 2015
...MORE SNOW THROUGH MONDAY THEN WARMING BACK UP...
HIGH IMPACT WEATHER POTENTIAL: PERIOD OF HEAVIER LAKE ENHANCED SNOW
MONDAY MORNING.
OVERVIEW: DEEP LONG WAVE TROUGH AXIS AND TONGUE OF SOME MIGHTY
CHILLY AIR (-18C H8 TEMP ON PICKLE LAKE, ONTARIO CYPL 12Z SOUNDING)
STRETCHES RIGHT DOWN THROUGH THE GREAT LAKES THIS MORNING...WITH
SINGLE DIGIT LOW TEMPERATURES NOTED OVER PARTS OF WISCONSIN AND
MINNESOTA. WE/RE IN BETWEEN SYSTEMS TODAY WITH YESTERDAY/S SYSTEM
NOW WELL INTO QUEBEC AND INTERVENING SFC RIDGING NOSING ACROSS THE
REGION. BUT...WE HAVE ANOTHER ELONGATED SHORT WAVE AXIS DIPPING DOWN
THROUGH SOUTH-CENTRAL CANADA/THE NRN PLAINS AND ATTENDING SFC LOW
OVER CENTRAL SASKATCHEWAN. THIS SYSTEM WILL BE MOVING THROUGH THE
NRN LAKES REGION LATE TONIGHT THROUGH MONDAY WITH ADDITIONAL LIGHT
SNOW AND LAKE ENHANCED SNOWS.
AFTER THAT...STRONG OMEGA-BLOCKING IN THE FAR EASTERN PACIFIC/GULF
OF ALASKA REGION LOOKING TO TAKE SHAPE BY MIDWEEK...FORCING A DEEP
CUT-OFF LOW INTO THE WESTERN CONUS. THIS WILL DRIVE WARMER AIR INTO
THE EASTERN CONUS AND FORCE THE RETREAT OF OUR LONG WAVE TROUGH/
COLD AIR BACK INTO NRN CANADA. THUS...STILL EXPECTING WARMER DAYS
AHEAD PARTICULARLY MIDWEEK ONWARD ALTHOUGH MORE UNSETTLED WEATHER
WILL ALSO RETURN.
MONDAY...MOST ACTIVE PERIOD IN THE SHORT TERM. SHORT WAVE
TROUGH/ASSOCIATED QG-ASCENT BULLSEYE/MODEST ISENTROPIC ASCENT AND
SFC TROUGH AXIS WILL BE SWINGING THROUGH THE REGION MONDAY MORNING.
MODEST ASCENT AND MOISTURE WITH THIS SYSTEM SUGGESTS MUCH OF THE CWA
SEES AROUND AN INCH...MAYBE TWO...WITH THE WAVE ITSELF. BUT...THERE
WILL BE A PERIOD MONDAY MORNING OF GOOD LAKE ENHANCEMENT OVER LAKE
MICHIGAN WITH SW FLOW PUSHING HEAVIER LAKE CONVECTION INTO PARTS OF
THE NW LOWER MICHIGAN SHORELINE FROM MANISTEE TO LEELANAU...AS WELL
AS PARTS OF EASTER UPPER MICHIGAN WEST OF I-75. SFC TROUGH SWINGS
THROUGH THE REGION MONDAY MORNING WITH WINDS VEERING WESTERLY THEN
NORTHWESTERLY BY EVENING. THOUGHT IS...HEAVY LAKE CONVECTION WILL GET
SCOOPED UP AND CARRIED INLAND THROUGH THE MORNING HOURS BEFORE
THINGS SETTLE DOWN DURING THE AFTERNOON...ALTHOUGH LIGHTER NW FLOW
LAKE SNOWS WILL PERSIST THROUGH THE AFTERNOON. BUT HEAVIER SNOW
SHOWERS MONDAY MORNING MIGHT RACK UP ANOTHER 2-3 INCHES FOR THOSE NW
LOWER MICHIGAN SHORELINE/EASTERN UPPER MICHIGAN AREAS...AND TOTAL
SNOW ACCUMULATIONS (TONIGHT-TOMORROW) PUSHING 6 INCHES. NEW WINTER
WEATHER ADVISORY WILL BE ISSUED THIS AFTERNOON AND RUN THROUGH
MONDAY MORNING.
MONDAY NIGHT...SHORT WAVE/DEEPER MOISTURE EXITS EAST OF THE REGION
THROUGH THE NIGHT WHILE NW FLOW PRETTY MUCH REMAINS IN PLACE. EXPECT
LAKE EFFECT SNOW SHOWERS TO PERSIST BUT PROBABLY DECREASE IN
COVERAGE/INTENSITY AS WE LOOSE THAT SYNOPTIC MOISTURE AND INCREASING
SUBSIDENCE/LOWERING INVERSION HEIGHTS TAKE OVER.
TUESDAY AND WEDNESDAY...AS TALKED ABOUT ABOVE...UPPER LEVEL TROUGH
AXIS/COLDER AIR MAKES A RETREAT NORTH/EAST OF THE REGION AS CUTOFF
LOW DIGS INTO THE WESTERN CONUS AND LOW AMPLITUDE RIDGING/WARMER AIR
SLIDES THROUGH THE MIDWEST/GREAT LAKES. STILL COLD ENOUGH TUESDAY
THAT LAKES CLOUDS WILL HANG TOUGH ACROSS THE REGION AND PERHAPS SOME
VERY LIGHT/NUISANCE LAKE SNOW SHOWERS. BUT AN OVERALL DRY PATTER AND
GRADUAL WARMING TREND THROUGH AT LEAST TUESDAY NIGHT. WEDNESDAY WILL
SEE STRONG SOUTHERLY WARM ADVECTION DEVELOP AND DEEPER MOISTURE
CREEPING INTO THE MIDWEST AND WESTERN GREAT LAKES. POSSIBLY SOME
RAIN SHOWERS CREEPING INTO THE REGION LATER IN THE DAY. BUT GUIDANCE
HAS CONTINUED TO TREND SLOWER...TYPICAL WITH A CUTOFF FEATURE ACROSS
THE WESTERN CONUS...AND HAVE (MOSTLY) REMOVED POPS FOR THE DAYTIME
HOURS WEDNESDAY.
&&
.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 345 PM EST SUN NOV 22 2015
EXTENDED (WEDNESDAY NIGHT THROUGH SUNDAY)...LOOKING AT THE ANALOGS
FOR THE EXTENDED PERIODS, WE START OUT ABOVE NORMAL, AND THEN BY
NEXT WEEKEND, FALL BACK TO OR BELOW NORMAL AS THE NORTHERN BRANCH
500 MB TROUGH MOVES BACK INTO THE UPPER GREAT LAKES. SO FOR THE
DETAILS, THE INVERTED SFC TROUGH, WILL CONTINUE TO PUMP WARM, MOIST
AIR INTO NORTHERN MICHIGAN AS THE SFC TROUGH SLOWLY MOVES TO THE SE.
EVENTUALLY, WE GET THE COLD FRONT MOVING INTO THE FORECAST AREA,
DURING THE DAY ON THURSDAY. THIS WILL PRODUCE RAIN SHOWERS IN E
UPPER WEDNESDAY NIGHT, SPREADING THROUGH THE REST OF NORTHERN
MICHIGAN BY THE END OF THURSDAY. TEMPERATURE PROFILES LOOK LIKE THEY
SHOULD SUPPORT ALL RAIN ON FRIDAY, ALTHOUGH, LOOKING AT THE 850-700
MB LAYER, THINGS LOOK AWFULLY DRY AND THE MODELS ALSO HAVE A VERY
LOW INVERSION. THINK THAT IF THIS IS THE PATTERN THAT OCCURS, WE MAY
BE A BIT OVERDONE, AND THIS IS THE FEELING FOR THE REST OF THE
FORECAST THROUGH SUNDAY. WE GET INTO NW FLOW, BUT THE LAYER RH (<30%
ON THE MODELS) IS SO DRY AND LOOKING AT THE INVERSION LEVELS ON THE
MODEL SOUNDINGS, (<3000 FT.) HAVING A HARD TIME PUTTING EVEN CHANCE
POPS.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1247 PM EST SUN NOV 22 2015
LAKE EFFECT SNOWS WILL PERSIST IN THE WESTERLY FLOW REGIMES
THROUGH THE AFTERNOON...WHILE ALSO SLOWLY DIMINISHING INTO THE
EVENING. HEADING INTO TONIGHT...WINDS BACK AROUND OUT OF THE
SOUTH/SW AS A WEAK CLIPPER SYSTEM BRINGS DEEPER MOISTURE AND
STEEPER LAPSE RATES ALOFT. SCATTERED LIGHT SNOW SHOWERS IN THE
EVENING WILL PICK UP IN INTENSITY OVERNIGHT...WHILE IMPACTING MBL
AND TVC. WORST CONDITIONS EXPECTED AT MBL THROUGH MONDAY MORNING
WITH GREATER THAN 1"/HR SNOWS POSSIBLE OVERNIGHT INTO MONDAY
MORNING AND LIQUID TO SNOW RATIOS ROUGHLY 18:1. TOTAL SNOWFALL IN
AND AROUND MBL/TVC 3-6 INCHES.
WINDS GENERALLY 10KT OR LESS...BUT AN UPTICK OVERNIGHT INTO MBL
WITH SOME GUSTINESS INTO THE UPPER TEENS.
&&
.MARINE...
ISSUED AT 345 PM EST SUN NOV 22 2015
WINDS TURN SW AND RAMP UP TO LOW END ADVISORY LEVELS TONIGHT IN
ADVANCE OF A WEAK CLIPPER WHICH WILL BRING MORE LAKE EFFECT SNOW OFF
LAKE MICHIGAN. WINDS SHIFT MORE WESTERLY AND WEAKEN THROUGH MONDAY
BEFORE HIGHER PRESSURE AND EVEN WEAKER WINDS ARRIVE TUESDAY. FAIRLY
HEALTHY WARM ADVECTION TUESDAY NIGHT THROUGH WEDNESDAY DOES BREAK
DOWN THE INSTABILITY...BUT LIKELY WILL NOT PREVENT THE NEXT ROUND OF
ADVISORY LEVEL WINDS.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 1 PM EST
MONDAY FOR MIZ008-015-020-025-026-031-032.
LH...SMALL CRAFT ADVISORY UNTIL 11 AM EST MONDAY FOR LHZ349.
LM...SMALL CRAFT ADVISORY UNTIL 11 AM EST MONDAY FOR LMZ323-342-
344>346.
LS...NONE.
&&
NEAR TERM...DICKSON
SHORT TERM...ADAM
LONG TERM...JSL
AVIATION...DICKSON
MARINE...DICKSONHazardous weather outlook, Nov 22, 3:48 PM EST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 348 PM EST SUN NOV 22 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-231200- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 348 PM EST SUN NOV 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT. A NEW ROUND OF LAKE ENHANCED SNOWS WILL IMPACT WESTERN CHIPPEWA AND MACKINAC COUNTIES OF EASTERN UPPER MICHIGAN...AS WELL AS THE GRAND TRAVERSE BAY REGION AGAIN. PLEASE SEE THE LATEST WINTER WEATHER ADVISORY FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ACCUMULATING LAKE ENHANCED SNOW WILL CONTINUE MONDAY MORNING IN PARTS OF WESTERN MACKINAC AND CHIPPEWA COUNTIES...AS WELL AS THE GRAND TRAVERSE BAY REGION. PLEASE SEE THE LATEST WINTER WEATHER ADVISORY FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE PASS ON SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. JZ/SMD
In the hours before
Local storm report, Nov 22, 9:56 AM EST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
956 AM EST SUN NOV 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY SNOW 1 WSW TRAVERSE CITY 44.75N 85.62W
11/22/2015 E7.0 INCH GRAND TRAVERSE MI BROADCAST MEDIA
&&
ALMLocal storm report, Nov 22, 10:02 AM EST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1002 AM EST SUN NOV 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 AM SNOW 1 SE TRAVERSE CITY 44.74N 85.58W
11/22/2015 M7.0 INCH GRAND TRAVERSE MI ASOS
ASOS STATION CHERRY CAPITAL AIRPORT /TVC/
0700 AM SNOW 1 SW GLADWIN 43.98N 84.50W
11/22/2015 M4.0 INCH GLADWIN MI CO-OP OBSERVER
CO-OP OBSERVER STATION GLADWIN /GLAM4/
0800 AM SNOW 5 ENE ARCADIA 44.53N 86.13W
11/22/2015 M7.0 INCH BENZIE MI CO-OP OBSERVER
CO-OP OBSERVER STATION BEULAH 7SSW /BEUM4/
0730 AM SNOW 2 WNW TRAVERSE CITY 44.76N 85.64W
11/22/2015 M7.8 INCH GRAND TRAVERSE MI CO-OP OBSERVER
CO-OP OBSERVER STATION TRAVERSE CITY MUNSON
/TCMM4/
0800 AM SNOW 3 N WELLSTON 44.26N 85.95W
11/22/2015 M5.0 INCH MANISTEE MI CO-OP OBSERVER
CO-OP OBSERVER STATION TIPPY DAM /WELM4/
0830 AM SNOW 1 W EAST TAWAS 44.28N 83.50W
11/22/2015 M4.8 INCH IOSCO MI CO-OP OBSERVER
CO-OP OBSERVER STATION EAST TAWAS /ETWM4/
0700 AM SNOW 1 NNE FIFE LAKE 44.58N 85.35W
11/22/2015 M4.2 INCH GRAND TRAVERSE MI CO-OP OBSERVER
CO-OP OBSERVER STATION 1 NNW FIFE LAKE
/FLAM4/
0800 AM SNOW 5 S BENZONIA 44.54N 86.11W
11/22/2015 M7.4 INCH BENZIE MI COCORAHS
COCORAHS STATION BENZONIA 5.3 S /MI-BZ-1/
0730 AM SNOW 3 ENE KINGSLEY 44.60N 85.48W
11/22/2015 M4.5 INCH GRAND TRAVERSE MI COCORAHS
COCORAHS STATION KINGSLEY 2.7 ENE /MI-GT-21/
0800 AM SNOW 4 WNW WELLSTON 44.23N 86.04W
11/22/2015 M8.5 INCH MANISTEE MI COCORAHS
COCORAHS STATION WELLSTON 3.9 WNW /MI-MN-6/
&&
NWS GAYLORD MI
IRIS SYSTEMLocal storm report, Nov 22, 10:18 AM EST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GAYLORD MI
1018 AM EST SUN NOV 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
...10 AM UPDATE FOR THE LARGER SNOW AMOUNT REPORTS RECEIVED...
0901 AM SNOW EAST TAWAS 44.28N 83.48W
11/22/2015 E3.0 INCH IOSCO MI PUBLIC
24 HR TOTAL
0859 AM SNOW KINGSLEY 44.58N 85.54W
11/22/2015 E4.5 INCH GRAND TRAVERSE MI PUBLIC
24 HR TOTAL
0653 AM SNOW 1 SE TRAVERSE CITY 44.74N 85.58W
11/22/2015 M7.0 INCH GRAND TRAVERSE MI ASOS
ASOS STATION CHERRY CAPITAL AIRPORT /TVC/
0730 AM SNOW 2 WNW TRAVERSE CITY 44.76N 85.64W
11/22/2015 M7.8 INCH GRAND TRAVERSE MI CO-OP OBSERVER
CO-OP OBSERVER STATION TRAVERSE CITY MUNSON
/TCMM4/
0800 AM SNOW 4 WNW WELLSTON 44.23N 86.04W
11/22/2015 M8.5 INCH MANISTEE MI COCORAHS
COCORAHS STATION WELLSTON 3.9 WNW /MI-MN-6/
0730 AM SNOW 3 ENE KINGSLEY 44.60N 85.48W
11/22/2015 M4.5 INCH GRAND TRAVERSE MI COCORAHS
COCORAHS STATION KINGSLEY 2.7 ENE /MI-GT-21/
0800 AM SNOW 5 S BENZONIA 44.54N 86.11W
11/22/2015 M7.4 INCH BENZIE MI COCORAHS
COCORAHS STATION BENZONIA 5.3 S /MI-BZ-1/
0700 AM SNOW 1 SW GLADWIN 43.98N 84.50W
11/22/2015 M4.0 INCH GLADWIN MI CO-OP OBSERVER
CO-OP OBSERVER STATION GLADWIN /GLAM4/
0700 AM SNOW 1 NNE FIFE LAKE 44.58N 85.35W
11/22/2015 M4.2 INCH GRAND TRAVERSE MI CO-OP OBSERVER
CO-OP OBSERVER STATION 1 NNW FIFE LAKE
/FLAM4/
0830 AM SNOW 1 W EAST TAWAS 44.28N 83.50W
11/22/2015 M4.8 INCH IOSCO MI CO-OP OBSERVER
CO-OP OBSERVER STATION EAST TAWAS /ETWM4/
0800 AM SNOW 5 ENE ARCADIA 44.53N 86.13W
11/22/2015 M7.0 INCH BENZIE MI CO-OP OBSERVER
CO-OP OBSERVER STATION BEULAH 7SSW /BEUM4/
0919 AM SNOW 3 W THOMPSONVILLE 44.52N 86.00W
11/22/2015 E7.5 INCH BENZIE MI PUBLIC
24 HR TOTAL
0912 AM SNOW 4 WSW BATES 44.74N 85.51W
11/22/2015 E5.0 INCH GRAND TRAVERSE MI PUBLIC
24 HR TOTAL
0905 AM SNOW 3 WNW HANNAH 44.59N 85.68W
11/22/2015 E8.0 INCH GRAND TRAVERSE MI PUBLIC
24 HR TOTAL
0900 AM HEAVY SNOW CEDAR 44.85N 85.80W
11/22/2015 E6.5 INCH LEELANAU MI PUBLIC
0944 AM HEAVY SNOW 1 ENE WATERS 44.90N 84.67W
11/22/2015 E3.0 INCH OTSEGO MI PUBLIC
0942 AM HEAVY SNOW GRAWN 44.67N 85.68W
11/22/2015 E6.0 INCH GRAND TRAVERSE MI PUBLIC
0900 AM HEAVY SNOW FRANKFORT 44.64N 86.23W
11/22/2015 E3.0 INCH BENZIE MI PUBLIC
0600 AM HEAVY SNOW 3 S SUTTONS BAY 44.94N 85.65W
11/22/2015 M6.0 INCH LEELANAU MI PUBLIC
0900 AM HEAVY SNOW 2 SSW LAKE ANN 44.70N 85.86W
11/22/2015 E6.0 INCH BENZIE MI PUBLIC
0800 AM HEAVY SNOW ALBA 44.98N 84.97W
11/22/2015 E4.5 INCH ANTRIM MI PUBLIC
0800 AM HEAVY SNOW GAYLORD 45.03N 84.67W
11/22/2015 E3.0 INCH OTSEGO MI PUBLIC
0800 AM HEAVY SNOW 1 ENE GRAWN 44.67N 85.66W
11/22/2015 E7.5 INCH GRAND TRAVERSE MI PUBLIC
0800 AM HEAVY SNOW GRAWN 44.67N 85.68W
11/22/2015 E4.0 INCH GRAND TRAVERSE MI PUBLIC
0759 AM SNOW 5 SSW BRETHREN 44.23N 86.06W
11/22/2015 M6.0 INCH MANISTEE MI TRAINED SPOTTER
12 HR TOTAL
0801 AM SNOW 4 SW SMITHVILLE 44.49N 85.21W
11/22/2015 M3.8 INCH MISSAUKEE MI TRAINED SPOTTER
24 HR TOTAL
0808 AM SNOW 5 E TURNER 44.13N 83.69W
11/22/2015 M2.0 INCH ARENAC MI TRAINED SPOTTER
24 HR TOTAL
0817 AM SNOW 1 NE NORTH HIGGINS LAKE 44.51N 84.71W
11/22/2015 M3.0 INCH CRAWFORD MI TRAINED SPOTTER
24 HR TOTAL
0855 AM SNOW ELK RAPIDS 44.89N 85.40W
11/22/2015 E2.0 INCH ANTRIM MI PUBLIC
24 HR TOTAL
0857 AM SNOW 3 SSW PIERPORT 44.40N 86.25W
11/22/2015 E7.5 INCH MANISTEE MI PUBLIC
24 HR TOTAL
0858 AM SNOW LAKE ANN 44.73N 85.84W
11/22/2015 E6.0 INCH BENZIE MI PUBLIC
24 HR TOTAL
0800 AM SNOW 3 N WELLSTON 44.26N 85.95W
11/22/2015 M5.0 INCH MANISTEE MI CO-OP OBSERVER
CO-OP OBSERVER STATION TIPPY DAM /WELM4/
0800 AM HEAVY SNOW LAKE ANN 44.73N 85.84W
11/22/2015 E6.0 INCH BENZIE MI PUBLIC
0947 AM HEAVY SNOW ARCADIA 44.51N 86.23W
11/22/2015 E8.0 INCH MANISTEE MI PUBLIC
0800 AM HEAVY SNOW 2 W THOMPSONVILLE 44.52N 85.98W
11/22/2015 E8.0 INCH BENZIE MI PUBLIC
0900 AM HEAVY SNOW 1 WSW TRAVERSE CITY 44.75N 85.62W
11/22/2015 E7.0 INCH GRAND TRAVERSE MI BROADCAST MEDIA
1145 PM HEAVY SNOW ONEKAMA 44.37N 86.20W
11/21/2015 M7.0 INCH MANISTEE MI PUBLIC
1200 AM HEAVY SNOW 1 SSE WURTSMITH AIRFIELD44.45N 83.38W
11/22/2015 M3.0 INCH IOSCO MI PUBLIC
1200 AM HEAVY SNOW 3 E CLEAR LAKE 44.42N 84.20W
11/22/2015 M2.0 INCH OGEMAW MI PUBLIC
1245 AM HEAVY SNOW 1 N MANISTEE 44.26N 86.33W
11/22/2015 M7.8 INCH MANISTEE MI TRAINED SPOTTER
14 HR TOTAL.
1100 PM HEAVY SNOW 3 SSW PIERPORT 44.40N 86.25W
11/21/2015 M6.0 INCH MANISTEE MI PUBLIC
MOST OF THE SNOW FELL IN ABOUT A 2 HOUR
PERIOD.
0200 AM HEAVY SNOW 1 ENE GRAWN 44.67N 85.66W
11/22/2015 M6.0 INCH GRAND TRAVERSE MI PUBLIC
STILL SNOWING AT TIME OF REPORT
0215 AM HEAVY SNOW 1 N WELLSTON 44.23N 85.95W
11/22/2015 M9.4 INCH MANISTEE MI TRAINED SPOTTER
16 HR TOTAL.
0544 AM HEAVY SNOW 3 E WURTSMITH AIRFIELD 44.47N 83.32W
11/22/2015 M6.0 INCH IOSCO MI PUBLIC
0600 AM HEAVY SNOW 5 WNW OTSEGO LAKE STATE 44.95N 84.81W
11/22/2015 E2.0 INCH OTSEGO MI PUBLIC
0100 AM HEAVY SNOW TRAVERSE CITY 44.75N 85.60W
11/22/2015 M3.0 INCH GRAND TRAVERSE MI PUBLIC
&&
NWS GAYLORD MI
IRIS SYSTEMThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 12:59 AM EST | Lake Effect Snow Warning | APX | Benzie, Manistee | 4 hr |
| Nov 22, 3:51 AM EST | Lake Effect Snow Advisory | APX | 12 hr | |
| Nov 22, 3:44 PM EST | Winter Weather Advisory | APX | Benzie, Grand Traverse, Leelanau, Manistee, Wexford | 27 hr |
Nearby
Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.